Suggest treatment for anxiety and sleep disorder

default
Posted on Sat, 6 Jun 2015 in Mental Health
Question: Hii!!! This is XXXXXXX my age is 27. sir I am suffering from sleep disorder from 15 days and whenever I am going to sleep I am feeling fear like something will happen wrong, i feel deep sleeping but suddenly i wake up and my heart beat becomes very high and feels heartache. I check my BP and sugar level. My BP IS 110/70 and sugar level is 95. So what should I do, this problem is affecting my day to day work. I am very scared when I go for sleep. I consulted a psychiatric, he told me it is a panic disorder . He suggested me stalopam plus but I don't want to take this medicine because it is long term medicine and can cause some other problem. So I am looking for your answer.
doctor
Answered by Dr. Seikhoo Bishnoi 3 hours later
Brief Answer:
Behaviour therapy and relaxation exercises can help in anxiety disorder

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. After reading the history you have mentioned like feeling that something will happen wrong, poor sleep etc appears to be occurring due to some Anxiety disorder and not a sleep disorder. It needs proper evaluation and shouldn't be ignored. Anxiety can cause insomnia which can lead to depression and this may worsen into a lot of psychiatric disorders. Your BP and heart rate are in normal range and this is a good thing.

Stalopam Plus is a drug combination consisting of Escitalopram and Clonazepam and in my opinion this is right drug combination for your symptoms. The drug when taken regularly helps to control the symptoms of anxiety effectively. Don't fear of taking the drug for long because the drug is not a dependence producing drug and most of patients suffering from anxiety disorder take proper treatment even for long duration of time.

But if you dont want the psychoactive drugs regularly then in such case you can discuss with your doctor and can take medicines on SOS basis. The drugs like low dose benzodiazepines as Clonazepam, Etizolam or Beta blockers as Propranolol etc when taken on SOS basis help in symptomatic control of anxiety. Please discuss with your doctor for prescription of these drugs. In addition to these drugs please start doing Relaxation exercises like Progressive Muscle Relaxation Exercise, Yoga, Breathing Exercise etc. These exercises help to relieve the symptoms of anxiety and are very useful. When coupled with behaviour therapy these methods have almost same efficacy as medicines. Consult a psychologist for behaviour therapy and relaxation exercises. Don't ignore your symptoms because anxiety disorders tend to affect day to day work and if not properly treated then these disorders may cause impairment in day to day life.

Thanks, I hope this helps you. Please feel free to ask again for more doubts.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Seikhoo Bishnoi 4 hours later
Thank you so much sir giving answer. It is very helpful for me. Sir I want to know that if I take stalopam plus it will cause dependency or not? It is available in 10 mg dose with clonazepam, should I take this combination or I can divide into 2 doses? Sir one thing, I was taking sleeping pill but it is not helpful for me so yesterday I didn't take, but what happened I was not able to sleep, whole night I was fearing, I couldn't sleep, my heart beat was high and little sound or noise was disturbed me, In my mind negative thoughts was there that spirit will come or accident will happen, so sir should i start stalopam plus or lupizep plus( paroxetine 12.5 mg and clonazepam 0.5 mg). Plz suggest me. I am feeling depressed and scared.
doctor
Answered by Dr. Seikhoo Bishnoi 6 minutes later
Brief Answer:
Stalopam Plus doesn't cause dependence and its a safe drug

Detailed Answer:
Hello again and thanks for asking a follow up

Stalopam Plus (Escitalopram and Clonazepam) and Lupizep plus (Paroxetine and Clonazepam) both are good anti anxiety and anti depressant drugs. Lupizep plus as also consists of Paroxetine, so would cause much sedation as compared to Stalopam Plus. So as your main problem is poor sleep then this can help you. Escitalopram doesn't cause much sedation but combination with Clonazepam results in good sedative effects so is better and it helps in relaxing the individual. In my opinion both are safe drugs and can be taken without fear if you have prescription of these drugs. This depends upon prescribing clinician that which drug is best for you.

Stalopam Plus does't cause dependence. It is safe drug and can be taken for long periods of time without any risk. On improvement gradual tapering of doses of drug are advised to prevent withdrawal effects. In my opinion take the complete tablet in evening time and dont divide the tablet. Sleeping pills will not help you much because your main problems are anxiety and abnormal thinking. To control these symptoms anti anxiety drugs are must for you. Wait for at least 4 weeks to see full effects of the drug. In about 4 weeks the medicine would control your symptoms and you will feel better.

Thanks, Hope this helps you. Please dont hesitate to ask again for more doubts. Take care
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Seikhoo Bishnoi 18 minutes later
Thank you so much sir. I will start today. Once again thank you so much.
doctor
Answered by Dr. Seikhoo Bishnoi 0 minute later
Brief Answer:
Thanks for your appreciation

Detailed Answer:
Hello thanks for following my advise.

If you have any doubts regarding your problem in future please contact HCM again.

Take care
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5180 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy ,  
Medical Topics

Recent questions on  Propranolol

doctor1 MD

I am Lina a 48 female.170cm,73kg, Am on propranolol 40 mg. a valve prolapse.i have recently suffered from severe attacks of vertigo all of a...

doctor1 MD

I have been tired and sluggish with headaches for the last several days. I wake up tired. I am on imitrex for migraines and have had to take 1...

doctor1 MD

Hello Sir, My wife is 28-year-old, weight is 52 kg. She has had several episodes of syncope. She admitted to the hospital and underwent cardiac...

doctor1 MD

HI, DOC. I AM A 56 YEAR OLD MALE. I AM TAKING INDERAL LA 80, TWICE DAILY FOR YEARS. TODAY MY BLOOD PRESSURE HAS BEE NCONSISTENTLY HIGH, FOR ME....

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some...

doctor1 MD

the other evening I got an upset stomach, my nose became stuff up and runny, I got very sleepy, and weak. this has happened before and usually will...

doctor1 MD

I have been prescribed Propranolol by my psychiatrist for high anxiety (twice a day). I have been taking this medication for about 5 months. It has...

Get personalised answers from verified doctor in minutes across 80+ specialties

171 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2